MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920760
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "the device was not used because the syringe plunger was leaking." additional information states that this occurred "prior to use on a patient during inspection/functional testing".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer reported the lor syringe leaked.The customer returned one opened kit.The 10ml plastic lor syringe was removed and visually examined with and without magnification.Visual examination of the syringe revealed that the syringe appears typical with no observed defects or anomalies.A dimensional inspection was not required as a part of this complaint investigation.Functional testing was performed on the returned syringe using the lab leak tester.Water was aspirated into the syringe to the 10ml mark and the syringe was inverted to remove any air from the barrel.The tip of the syringe was then connected to the lab leak tester via tubing and pressure was applied.The syringe was tested at 10psi for 10 seconds.No leaks were detected.The plunger was rotated 45deg and the syringe was once again tested at 10psi for 10 seconds and no leaks were detected.This was performed by rotating the plunger 45deg until the plunger had rotated a full 360deg with no leaks detected.Water was removed from the syringe to the 2ml mark and the syringe was inverted to remove any air from the barrel.The tip of the syringe was then connected to the lab leak tester via tubing and pressure was applied.The syringe was tested at 10psi for 10 seconds with the plunger being rotated 45deg until it had rotated a 360deg with no leaks being detected.The returned lor syringe was compared to a lab inventory syringe by sliding the plunger into the barrel of the syringe.The resistance of the returned lor syringe was comparable to the lab inventory syringe.The luer end of the returned syringe was capped.With the tip sealed, the lor syringe was tested for leaks by pushing the plunger into the barrel.This was performed at 8ml, 5ml, and 2ml by pushing the plunger and rotating 45deg until the plunger had rotated a full 360deg.No leaks or slippage of the plunger occurred.An attempt to remove the plunger from the barrel was performed.The plunger seal snapped back when attempting to remove from the barrel.This was also performed with a lab inventory syringe with the same results.This indicates the plunger seal was creating a vacuum with no issues.Additional testing was not required as a part of this complaint investigation.A device history record review was performed on the lor syringe with no relevant findings.A design history review was performed for part # kz-05501-002 as a part of this complaint investigation.There have been no material changes for these parts during the last two years that could have led to this complaint.The reported complaint of the lor syringe leaking could not be confirmed based on the sample received.The returned lor syringe passed functional testing, including a leak test.Also, the returned lor syringe when compared to a lab inventory syringe had comparable resistance when sliding the plunger into the barrel of the syringe.A device history record review was performed on the lor syringe with no evidence to suggest a manufacturing related issue.There were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description
It was reported that "the device was not used because the syringe plunger was leaking." additional information states that this occurred "prior to use on a patient during inspection/functional testing.".

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15790155
Report Number3006425876-2022-00995
Device Sequence Number17518284
Product Code BSO
UDI-Device Identifier40801902029674
UDI-Public40801902029674
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberIPN920760
Device Catalogue NumberJC-05400-B
Device Lot Number71F22C1310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/19/2022
01/10/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/22/2022
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown